Alert archive / Pennsylvania / Winter Storm Warnings in 2015

Winter Storm Warning 4, NWS State College, PA

March 3, 20157 counties in Pennsylvania

NWS State College, PA issued this winter storm warning at Mar 3, 2015, 2:30 PM EST for 7 counties in Pennsylvania. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2015, 2:30 PM EST (19:30 UTC)
Expired
Mar 3, 2015, 9:26 PM EST
In force
7 hr
Issued by
NWS State College, PA

Counties Cameron County, PA, Centre County, PA, Clinton County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Tioga County, PA

The radar

The State College radar (KCCX), 63 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WWUS41 KCTP 031930
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EST TUE MAR 3 2015

PAZ006-011-012-018-037-041-040730-
/O.UPG.KCTP.WW.Y.0019.150303T2000Z-150304T1200Z/
/O.NEW.KCTP.WS.W.0004.150303T1930Z-150304T1200Z/
POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-TIOGA-
NORTHERN LYCOMING-
INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO...
PHILIPSBURG...MANSFIELD...WELLSBORO
230 PM EST TUE MAR 3 2015

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
STORM WARNING FOR ICE...WHICH IS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* ICE ACCUMULATIONS...0.25 TO 0.50 INCHES. 

* SNOW/SLEET ACCUMULATIONS...1 TO 2 INCHES.

* TIMING...SNOW AND SLEET WILL CHANGE TO FREEZING RAIN BY LATE
  AFTERNOON. FREEZING RAIN WILL CONTINUE TONIGHT INTO EARLY
  WEDNESDAY MORNING.

* IMPACTS...DANGEROUS TRAVEL. ICE ON UTILITY LINES MAY CAUSE
  ISOLATED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
USE EXTREME CAUTION IF TRAVELING. FOR THE LATEST WEATHER
INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA
WEATHER RADIO.

REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET
@NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X.

&&

$$

PAZ005-040730-
/O.UPG.KCTP.WW.Y.0019.000000T0000Z-150304T0900Z/
/O.NEW.KCTP.WS.W.0004.150303T1930Z-150304T1200Z/
MCKEAN-
INCLUDING THE CITY OF...BRADFORD
230 PM EST TUE MAR 3 2015

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
STORM WARNING FOR ICE...WHICH IS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* ICE ACCUMULATIONS...0.25 TO 0.50 INCHES. 

* SNOW/SLEET ACCUMULATIONS...1 TO 2 INCHES.

* TIMING...SNOW AND SLEET WILL CHANGE TO FREEZING RAIN BY LATE
  AFTERNOON. FREEZING RAIN WILL CONTINUE TONIGHT INTO EARLY
  WEDNESDAY MORNING.

* IMPACTS...DANGEROUS TRAVEL. ICE ON UTILITY LINES MAY CAUSE
  ISOLATED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
USE EXTREME CAUTION IF TRAVELING. FOR THE LATEST WEATHER
INFORMATION...GO TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA
WEATHER RADIO.

REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET
@NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X.

&&

$$

PAZ024>028-033>036-056>059-063>066-040730-
/O.NEW.KCTP.WS.A.0006.150305T0000Z-150306T0000Z/
/O.EXT.KCTP.WW.Y.0019.000000T0000Z-150304T1200Z/
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON...
MOUNT UNION...LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...
MCCONNELLSBURG...CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...
POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
230 PM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST
WEDNESDAY...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING.

* ICE ACCUMULATIONS...LESS THAN 0.25 INCH THROUGH TONIGHT.

* SNOW ACCUMULATIONS...POTENTIAL FOR 6 INCHES OR MORE WEDNESDAY
  NIGHT THROUGH THURSDAY EVENING. 

* TIMING...SLEET AND FREEZING RAIN WILL CONTINUE THIS AFTERNOON.
  FREEZING RAIN AND RAIN ARE EXPECTED TONIGHT INTO EARLY WEDNESDAY
  MORNING. RAIN WILL CHANGE TO SNOW AND SLEET BY WEDNESDAY
  EVENING AND CONTINUE INTO THURSDAY.

* IMPACTS...HAZARDOUS TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO
TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO.

REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET
@NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X.

&&

$$

PAZ004-010-017-019-042-045-046-049>053-040730-
/O.EXT.KCTP.WW.Y.0019.000000T0000Z-150304T1200Z/
WARREN-ELK-CLEARFIELD-SOUTHERN CENTRE-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...DUBOIS...
CLEARFIELD...STATE COLLEGE...LAPORTE...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK
230 PM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* ICE ACCUMULATIONS...LESS THAN 0.25 INCH. 

* SNOW/SLEET ACCUMULATION...UP TO 1 INCH. 

* TIMING...SLEET AND FREEZING RAIN WILL CONTINUE THIS AFTERNOON.
  FREEZING RAIN AND RAIN ARE EXPECTED TONIGHT INTO EARLY WEDNESDAY
  MORNING.

* IMPACTS...HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO
TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO.

REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET
@NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X.

&&

$$
GD/MS
1 follow-up statement
658 
WWUS41 KCTP 040226
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
926 PM EST TUE MAR 3 2015

.A SLOW MOVING FRONT WILL REMAIN IN THE VICINITY OF PENNSYLVANIA
THROUGH EARLY THURSDAY. THIS SYSTEM WILL BRING A WINTRY MIX TO THE
AREA OVERNIGHT...THEN THE POSSIBILITY OF SEVERAL INCHES OF SNOW
WEDNESDAY NIGHT ACROSS THE SOUTHERN COUNTIES. 

PAZ012-018-037-041-041200-
/O.CAN.KCTP.WS.W.0004.000000T0000Z-150304T1200Z/
/O.EXA.KCTP.WW.Y.0019.000000T0000Z-150304T1200Z/
NORTHERN CLINTON-NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-
INCLUDING THE CITIES OF...RENOVO...PHILIPSBURG...MANSFIELD...
WELLSBORO
926 PM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR ICE...WHICH IS IN EFFECT UNTIL 7 AM EST
WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* HAZARD TYPE...FREEZING RAIN AND SLEET. 

* ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH.

* TIMING...SLEET AND FREEZING RAIN WILL CHANGE TO PLAIN RAIN LATE
  TONIGHT. HOWEVER...UNTREATED SURFACES COULD REMAIN ICY UNTIL
  AROUND 7 AM.

* IMPACTS...HAZARDOUS TRAVEL.

* TEMPERATURES...IN THE LOW TO MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO
TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO.

REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET
@NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X.

&&

$$

PAZ005-006-011-040600-
/O.CAN.KCTP.WS.W.0004.000000T0000Z-150304T1200Z/
/O.EXB.KCTP.WW.Y.0019.000000T0000Z-150304T0600Z/
MCKEAN-POTTER-CAMERON-
INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT...EMPORIUM
926 PM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER
WEATHER ADVISORY FOR ICE...WHICH IS IN EFFECT UNTIL 1 AM EST
WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* HAZARD TYPE...FREEZING RAIN. 

* ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH.

* TIMING...FREEZING RAIN WILL CHANGE TO PLAIN RAIN LATE THIS
  EVENING. HOWEVER...EVEN AS TEMPERATURES RISE...UNTREATED
  SURFACES MAY REMAIN ICY UNTIL AFTER MIDNIGHT.

* IMPACTS...HAZARDOUS TRAVEL.

* TEMPERATURES...RISING INTO THE MID 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO
TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO.

REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET
@NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X.

&&

$$

PAZ033-041430-
/O.CAN.KCTP.WW.Y.0019.000000T0000Z-150304T1200Z/
/O.CON.KCTP.WS.A.0006.150305T0000Z-150306T0000Z/
SOMERSET-
INCLUDING THE CITY OF...SOMERSET
926 PM EST TUE MAR 3 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY EVENING...
...WINTER WEATHER ADVISORY IS CANCELLED...


* HAZARD TYPES...SNOW.

* ACCUMULATIONS...AROUND 6 INCHES POSSIBLE.

* TIMING...WEDNESDAY NIGHT THROUGH THURSDAY MORNING. 

* IMPACTS...HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET
@NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X.

&&

$$

PAZ024-041430-
/O.EXT.KCTP.WW.Y.0019.000000T0000Z-150304T0600Z/
/O.CON.KCTP.WS.A.0006.150305T0000Z-150306T0000Z/
CAMBRIA-
INCLUDING THE CITY OF...JOHNSTOWN
926 PM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST
WEDNESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY EVENING...

* HAZARD TYPES...ICY ROADS THROUGH 1 AM...THEN THE POTENTIAL OF
  HEAVY SNOW WEDNESDAY NIGHT AND EARLY THURSDAY.

* ICE ACCUMULATIONS...LITTLE IF ANY ADDITIONAL ICE OVERNIGHT.

* SNOW ACCUMULATIONS...AROUND 6 INCHES POSSIBLE WEDNESDAY NIGHT
  AND EARLY THURSDAY.

* TIMING...TEMPERATURES HAVE RISEN ABOVE FREEZING AND FREEZING
  RAIN HAS CHANGED TO PLAIN RAIN ACROSS MOST OF CAMBRIA COUNTY AS
  OF 9 PM. HOWEVER...UNTREATED SURFACES MAY REMAIN ICY THROUGH
  AROUND MIDNIGHT.

* IMPACTS...HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO
TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO.

REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET
@NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X.

&&

$$

PAZ004-010-017-040600-
/O.EXT.KCTP.WW.Y.0019.000000T0000Z-150304T0600Z/
WARREN-ELK-CLEARFIELD-
INCLUDING THE CITIES OF...WARREN...ST. MARYS...RIDGWAY...DUBOIS...
CLEARFIELD
926 PM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* HAZARD TYPE...ICE.

* ICE ACCUMULATIONS...AROUND ONE QUARTER OF AN INCH.

* TIMING...FREEZING RAIN WILL CHANGE TO PLAIN RAIN ACROSS THE AREA
  LATE THIS EVENING. HOWEVER...UNTREATED SURFACES MAY REMAIN ICY
  THROUGH AROUND 1 AM. 

* IMPACTS...HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO
TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO.

REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET
@NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X.

&&

$$

PAZ025>028-034>036-056>059-063>066-041430-
/O.CON.KCTP.WW.Y.0019.000000T0000Z-150304T1200Z/
/O.CON.KCTP.WS.A.0006.150305T0000Z-150306T0000Z/
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...BEDFORD...MCCONNELLSBURG...
CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...
LEBANON...CARLISLE...GETTYSBURG...YORK...LANCASTER
926 PM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY EVENING...

* HAZARD TYPES...FREEZING RAIN TONIGHT. SNOW POSSIBLE WEDNESDAY
  NIGHT THROUGH THURSDAY.

* ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH.

* SNOW ACCUMULATIONS...AROUND 6 INCHES POSSIBLE. 

* TIMING...FREEZING RAIN WILL CHANGE TO PLAIN RAIN AFTER MIDNIGHT.
  HOWEVER...UNTREATED ROADS MAY REMAIN ICY UNTIL AROUND 7 AM. RAIN
  WILL CHANGE TO SNOW WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY.

* IMPACTS...HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO
TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO.

REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET
@NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X.

&&

$$

PAZ019-042-045-046-049>053-041200-
/O.CON.KCTP.WW.Y.0019.000000T0000Z-150304T1200Z/
SOUTHERN CENTRE-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
INCLUDING THE CITIES OF...STATE COLLEGE...LAPORTE...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK
926 PM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
WEDNESDAY...

* HAZARD TYPE...ICE.

* ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH.

* TIMING...FREEZING RAIN WILL CHANCE TO PLAIN RAIN AFTER MIDNIGHT.
  HOWEVER...UNTREATED ROADS MAY REMAIN ICY UNTIL AROUND 7 AM.

* IMPACTS...HAZARDOUS TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
USE CAUTION IF TRAVELING. FOR THE LATEST WEATHER INFORMATION...GO
TO WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO.

REPORT SNOW OR ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET
@NWSSTATECOLLEGE WITH THE HASHTAG C...T...P...W...X.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 2:25 PM EST, 5 minutes earlier.

Area forecast discussion, Mar 3, 2:25 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
225 PM EST TUE MAR 3 2015

.SYNOPSIS...
MIXED PRECIPITATION WILL CHANGE TO AN EXTENDED PERIOD OF FREEZING
RAIN THIS EVENING THROUGH LATE TONIGHT. THE PRECIPITATION WILL
LIKELY TURN TO RAIN ACROSS SOUTHERN AND FAR WESTERN SECTIONS
EARLY WEDNESDAY. COLDER TEMPERATURES WILL FOLLOW FOR THE LATTER
PART OF THE WEEK...AND STEADY SNOW WILL RETURN WEDNESDAY EVENING
INTO THURSDAY AS A WAVE OF LOW PRESSURE RIPPLES ALONG A NEARLY
STATIONARY FRONT THAT WILL BE DRAPED JUST TO OUR SOUTH. HIGH
PRESSURE AND COLD AIR WILL RETURN FOR FRIDAY INTO THE FIRST PART
OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
AT MID AFTERNOON...PRECIPITATION TRANSITION IS WELL UNDERWAY WITH
INITIAL BURST OF SNOW HAVING PUSHED INTO THE MIDDLE TO LOWER SUSQ
RIVER VALLEY. SNOW AND SLEET WILL HAVE CHANGED OVER TO PRIMARILY
FREEZING RAIN BY EARLY EVENING. HRRR HAS VASCILLATED CONSIDERABLY
FROM HOUR TO HOUR...BOTH WITH QPF AND OVERNIGHT TEMPERATURES...AND
THUS AM BASING THE ICE FORECAST AND ITS ASSOCIATED NEAR- TO
SHORT- TERM CHANGES ON SHORT RANGE ENSEMBES AND IN PARTICULAR SREF
THREATS WHICH CONSECUTIVELY HAVE INDICATED 80% OR GREATER
CONFIDENCE IN .25"+ OF ICE ACCRETION FROM LATE THIS AFTERNOON
THROUGH THE EARLY MORNING HOURS (PAST MIDNIGHT) OF WEDNESDAY.
WILL UPGRADE TO WINTER STORM WARNINGS (THERE IS STILL SOME
SNOW/SLEET BEFORE THE COMPLETE CHANGEOVER) FOR ICE ACROSS THE
NORTH CENTRAL MOUNTAINS...WHERE GREATER THAN 0.25" OF ICE IS
EXPECTED. FARTHER WEST...A CHANGEOVER TO RAIN IS EXPECTED OVER
WARREN AND ELK COUNTIES...HOLDING DOWN AMOUNTS ALONG THE WESTERN
BORDERS OF THOSE COUNTIES. THE WARNING AREA MAY NEED TO BE
EXPANDED FARTHER SOUTH INTO THE CENTRAL MOUNTAINS IN TIME...BUT
CONFIDENCE IN DOING SO SOUTH OF INTERSTATE 80 WAS LOW GIVEN
CONFLICTING HRRR LLVL TEMPERATURE READINGS AND QPF DISTRIBUTION
THROUGH LATE TONIGHT.

THE REST OF THE SOUTHERN THIRD OF CENTRAL PA IS SEEING A SEVERAL
HOUR LULL IN PRECIP AT MID AFTERNOON AS A RESULT OF A DRY SLOT
WHICH FOLLOWED THE INITIAL WAA BURST. PRECIP FILLING IN BEHIND IS
FZRA OVER THE LAURELS AND HEADING INTO THE CENTRAL MOUNTAINS WITH
A FEW REPORTS STILL OF SOME SLEET PELLETS MIXED IN.

NEAR TERM DETAILS APPEAR TO BE IN GOOD SHAPE. EVE SHIFT WILL CONT
TO MONITOR EVOLUTION OF QPF AND ADJUST ICE AMOUNTS AS NECESSARY.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
PROLONGED ICE ACCRETION IS THE MAIN THREAT LATE TONIGHT INTO
WEDNESDAY MORNING THROUGHOUT THE CENTRAL AND NRN MTNS OF THE
STATE. BY LATE TONIGHT...WARM AIR WILL BE FLOODING THE SOUTH AND
CHANGING FZRA OVER TO PLAIN RAIN. THE NORTH MAY NOT COMPLETELY
MIX OUT THE SHALLOW AND INITIALLY QUITE COLD AIR...SO EXPECT
AREAS OF FREEZING RAIN TO PERSIST THERE THROUGH THE PRE DAWN HOURS
ON WEDNESDAY. ICE ACCUMS SHOULD BE ON THE ORDER OF 0.20-0.30 OF
AN INCH ACROSS THE NCENT MTNS OF PA WHERE ADVISORIES ARE BEING
UPGRADED TO WARNINGS...WITH LESSER AMOUNTS IN MOST PLACES TO THE
SOUTH OF INTERSTATE 80.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AN ACTIVE LATE-WINTER PATTERN WILL AFFECT CENTRAL PA THROUGH
MIDWEEK FOLLOWED BY WHAT IS HOPEFULLY THE LAST SHOT OF ARCTIC AIR
FOR THE SEASON THURSDAY INTO FRIDAY. THE PATTERN SHOULD DRY OUT
LATE IN THE WEEK THROUGH THE UPCOMING WEEKEND WITH HIGH PRESSURE
IN CONTROL MOST OF THE TIME. THE GENERAL MODEL CONSENSUS IS TO
MAINTAIN A RIDGE IN THE WEST AND TROUGH IN THE EAST...LIMITING
TEMPERATURE MODERATIONS TO NO BETTER THAN CLIMATE NORMALS.

MODELS SHOW AN ACTIVE PCPN ZONE EXTENDING FROM THE SRN PLAINS
ENEWD INTO THE NRN MID ATLANTIC STATES...IN BTWN A POSITIVELY
TILTED TROUGH PUSHING THROUGH THE PLAINS/MIDWEST/GREAT LAKES AND
ABOVE NORMAL RIDGING FROM THE GOMEX INTO THE WRN ATLANTIC OCEAN.
SEVERAL WAVES OF LOW PRESSURE ARE FCST TO MOVE ALONG A SW-NE
ORIENTED COLD FRONT WHICH SHOULD SLOWLY PROGRESS EWD TOWARD THE
COAST WED-THUR AS NRN STREAM ENERGY CROSSES THE GREAT LAKES. THERE
ARE SOME DIFFERENCES WITH MODEL QPF BUT THE CONSENSUS POINTS
TOWARD THE SRN PA FOR THE HIGHEST PCPN AMTS. USED A MULTI MODEL
BLEND WITH PSEUDO BIAS CORRECTION FACTOR TO DERIVE GRIDDED QPF
AMTS WHICH CONSERVATIVELY RANGE FROM 0.25 TO 0.75 INCHES ACROSS
THE SRN 1/2 OF THE CWA. THE COLUMN WILL BE IN A STATE OF
TRANSITION AND COOLING FROM NW TO SE WED-WED NGT AS THE COLD FRONT
PUSHES EAST. THIS SHOULD SUPPORT A GENERAL TRANSITION FROM RAIN TO
SNOW ACROSS THE CWA. WITH A DECENT AMOUNT OF MSTR AVAILABLE/STRIPE
OF ABOVE NORMAL PW LOCATED JUST SOUTH OF PA...THE POTENTIAL EXISTS
FOR MODERATE TO HEAVY SNOW OVER THE SRN PORTIONS OF THE AREA.
HOWEVER GIVEN THE UNCERTAINTY AT DAY 3-4 RANGE IN THE FRONTAL
WAVES AND THERMAL PROFILES IN A STATE OF FLUX GOING FROM WARM TO
COLD...CONFIDENCE IN BIG AMOUNTS IS QUESTIONABLE. FOR NOW THE DAY
3+4 NUMBERS RANGE FROM 0-2" NORTH OF I-80...2-4" FROM I80 TO THE
PA TURNPIKE/I-81 AND AMOUNTS IN EXCESS OF 4" POSSIBLE ALONG/S OF
THE TURNPIKE/I-81. THIS IS SUBJECT TO CHANGE AS ANY SLIGHT SHIFT
IN THE QPF AXIS IS PLAUSIBLE AT THIS POINT. THE TAKEAWAY HERE IS
THAT WINTER WX WILL LKLY CONTINUE TO IMPACT THE AREA THROUGH
MIDWEEK WITH THE GREATEST RISK FOR HEAVY SNOW OVER THE SRN
PORTIONS OF THE CWA.

WHAT IS HOPEFULLY THE LAST SHOT OF ARCTIC AIR SHOULD ARRIVE BEHIND
THE COLD FRONT THURSDAY WITH SINGLE DIGIT LOWS +/- OF FRIDAY
MORNING. MAY BE THE COLDEST MORNING UNTIL NEXT WINTER. SOME SNOW
SHOWERS ARE POSSIBLE OVER THE WEEKEND WITH A REINFORCING COLD
FRONT. TEMPS WILL REMAIN AT OR BELOW AVG THROUGH THE PERIOD.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
WARMER AIR SURGING IN ON INCREASING SW FLOW WILL BRING A PROLONGED
WINTRY MIX/FREEZING RAIN EVENT THIS AFTERNOON THROUGH EARLY
WEDNESADY MORNING ACROSS MUCH OF CENTRAL PA. SNOW/SLEET WILL
CHANGE TO FREEZING RAIN SOUTH THIS AFTERNOON...AND EVEN PLAIN RAIN
ACROSS THE LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS AND LOWER
SUSQUEHANNA RIVER VALLEY BY THIS EVENING. FARTHER NORTH...COLD AIR
WILL REMAIN LOCKED OVER THE NORTH CENTRAL MOUNTAINS MAINTAINING
FREEZING RAIN THROUGH EARLY WEDNESDAY MORNING.

AS A RESULT...WIDESPREAD SIGNIFICANT RESTRICTIONS TO CIGS/VSBYS
WILL ACCOMPANY THIS STORM AT ALL TERMINALS FOR AN EXTENDED PERIOD
FROM THIS AFTERNOON THROUGH LATE TONIGHT. LLWS WILL ALSO BE
PREVALENT AS 850MB WINDS INCREASE TO AROUND 50 KTS.

LATE WED/EARLY THURS AS COLDER AIR WORKS BACK TO THE SOUTH...LOW
PRESSURE MOVING NE ALONG THE FRONT WILL LIKELY RESULT IN A NASTY
MIXTURE OF PRECIPITATION. POTENTIAL IS THERE FOR HEAVY WET SNOW
AND SIGNIFICANT FREEZING RAIN AS WELL.

OUTLOOK...

WED...SOME IMPROVEMENT TO CONDITIONS BUT SOME REDUCTIONS WILL
CONTINUE /ESP SOUTH/ IN RAIN TRANSITIONING BACK TO SNOW LATER IN
THE DAY.

WED NIGHT...SIG REDUCTIONS IN SNOW DEVELOPING MAINLY ACROSS THE
SOUTH.

THU...SLOWLY IMPROVING CONDITIONS...LINGERING MVFR NW AND SE.

FRI-SAT...MAINLY VFR.

SUN...MVFR WITH CHC -SHSN MAINLY NORTH.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 AM EST WEDNESDAY FOR PAZ004-
010-017-019-024>028-033>036-042-045-046-049>053-056>059-
063>066.
WINTER STORM WARNING UNTIL 7 AM EST WEDNESDAY FOR PAZ005-006-
011-012-018-037-041.

&&

SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR
SHORT TERM...LAMBERT
LONG TERM...LAMBERT/STEINBUGL
AVIATION...DEVOIR/RXR
Hazardous weather outlook, Mar 3, 2:30 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EST TUE MAR 3 2015

PAZ024>028-033>036-056>059-063>066-041930-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
230 PM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...
...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ005-006-011-012-018-037-041-041930-
MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-TIOGA-
NORTHERN LYCOMING-
230 PM EST TUE MAR 3 2015

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004-010-017-019-042-045-046-049>053-041930-
WARREN-ELK-CLEARFIELD-SOUTHERN CENTRE-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
230 PM EST TUE MAR 3 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:30 PM ESTWinter Storm WatchCTPAdams, Bedford, Blair, Cambria, Cumberland, Dauphin and 11 more14 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.